Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 26, 2021, 4:35 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 4:35 AM CDT (09:35 UTC)
- Expired
- Mar 26, 2021, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
532 WHUS74 KHGX 260935 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 435 AM CDT Fri Mar 26 2021 GMZ370-261500- /O.NEW.KHGX.SC.Y.0032.210326T0935Z-210326T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 435 AM CDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 11:27 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 25, 11:27 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1127 PM CDT Thu Mar 25 2021 .AVIATION [06Z TAF Issuance]... Light and variable winds overnight with clear skies. Winds will begin to pick back up again tomorrow morning after sunrise due to daytime heating. A warm front is expected to move from the coast and push inland beginning tomorrow night, so MVFR ceilings will build back in along coastal sites first and migrate northward. Coastal sites (LBX and GLS) are expected to drop even further to IFR conditions towards the end of the TAF period due to lowering ceilings from the approaching front. KBL && .PREV DISCUSSION /Issued 638 PM CDT Thu Mar 25 2021/... .SHORT TERM...(Through Friday Night) High pressure will settle over SE TX by early Friday bringing generally clear skies to the region tonight and for most of Friday. Clear skies, light winds and a dry air mass should allow for ideal radiational cooling and MinT values should cool into the upper 40's and lower 50's. Skies will start out sunny on Friday and the initially dry air mass should heat efficiently and a large diurnal range in temperatures is expected with MaxT values warming into the lower 80's most area, cooler along the coast. A warm front will develop and move toward the coast late Friday afternoon or Friday evening. There should be some increase in cloud cover late in the day with clouds overspreading the rest of the region Friday night. Moisture begins to increase and the moist layer deepens to around 850 mb with much drier air above the saturate layer. This would support some patchy drizzle and have added some patchy fog/drizzle after 06z Saturday. Clouds and an onshore flow will keep MinT values Friday night generally in the low/mid 60's. 43 .LONG TERM [Saturday Through Thursday]... The main story in the long term continues to surround the approach of two surface cold fronts, potentially bringing a period of more widespread rainfall to the area through the middle of next week. By Saturday, southerly flow will redevelop over the bays/Gulf waters, allowing for an uptick in moisture transport. This will result in a fairly warm and humid afternoon, with MaxT values nearing the mid 80s and dewpoint values near 70. Global models remain in fairly good agreement in showing an increase in total PWs to approximately 1.5 in across SE TX by mid-day. Meanwhile, an amplified upper trough will advance into the Four Corners region during this time while a deepening surface low over the Great Lakes region will drag a surface cold frontal boundary into the Central Plains. As this boundary pushes further southward towards SE TX by the early morning hours of Sunday, isolated showers and storms will develop ahead of its approach. More widespread rainfall will come as the front reaches the Brazos Valley before sunrise and eventually clears the coast during the afternoon. The latest EC and GFS solutions paint a very different picture regarding the remainder of the weekend. Unlike yesterday, the GFS now takes the front well offshore before stalling it out, keeping things relatively dry for Monday and Tuesday. The EC, on the other hand, stalls the boundary along the coast, allowing for a more prolonged rainfall event. As the upper trough/closed low ejects eastward towards the Southern Plains, the EC solution continues to show the formation of a coastal low over the Western Gulf. Should this scenario materialize, there's a potential for some heavier rain to fall as the aforementioned low treks eastward. Given the differences in model solutions, I continue to carry PoPs of around 30% for the Sunday/Monday timeframe with the expectation that a more definitive picture will form over the next couple of days as a better model consensus develops. Both the GFS/EC show the return of onshore flow by Tuesday, with the approach of our next cold frontal boundary (and associated showers/storms) on Wednesday afternoon/early evening. While it remains too early to definitively say, this frontal passage looks to being a cooler period of weather for the end of next week with stronger northerly winds developing in its wake. Cady .MARINE... The pressure gradient was considerably weaker today in the wake of this mornings cold front. Wind speeds are already below advisory criteria and with high pressure settling over SE TX by Friday morning, winds will decrease further as the direction becomes variable. Will maintain the SCEC for the offshore waters due to slightly elevated seas. Low pressure will develop in the TX panhandle by Friday evening and winds will become onshore and strengthen through Saturday. The low will push toward the southern Great Lakes by Saturday night and this will allow a cold front to be pulled into the state. The front will approach the coast on Sunday as a weak coastal trough tries to develop. The flow will back from the SE to the E in response to the coastal trough. The cold front and coastal trough will phase and surface winds will back to the NE on Sunday night. A moderate to occasionally strong E-NE flow will then prevail on Monday. Sfc winds will veer to the SE on Monday afternoon as the coastal trough closes in to a circulation and moves toward LA. SE winds will then prevail into Wednesday ahead of another cold front that'll cross the marine areas Wednesday night. No high water issues today with the offshore flow and the drier air and offshore wind has eliminated the sea fog threat through tomorrow. 43 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 52 81 63 82 61 / 0 0 20 40 40 Houston (IAH) 53 80 66 83 67 / 0 0 20 20 40 Galveston (GLS) 62 75 67 78 68 / 0 0 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:14 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 10 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.